The intention for prescription drugs such as anti-depressants, painkillers, and stimulants, is to control the condition to the extent that a person can function normally.
If a person is abusing anti-depressants or painkillers, however, they may be acting as though they are "in a fog."
Their thoughts may be disorganized or they may even display incoherence in his speech. They are sluggish, and it is evident that they just aren't "with the program."
Someone abusing stimulants may be just the opposite. Their speech is rapid, their thoughts may be racing so fast that they cannot finish a sentence or complete an activity. Their personality traits may be exaggerated and they are too "bubbly", too loud, or even too aggressive.
Emotional Effects Caused By Prescription Drug Abuse
Emotional effects can cause changes in behavior. Prescription drug abuse can cause a person to exhibit unusual behavior. A person who normally can control their anger may suddenly have unexplained outbursts of anger. They may exhibit signs of dangerous aggression, provoking confrontations, or engaging in episodes of physical or mental abuse.
Further, prescription drug abuse can cause people who normally do not exhibit feelings of anxiety or paranoia to start expressing these feelings. Inability to handle even the simplest tasks or constant fear of "being watched" can both be signs of prescription drug abuse. If a person is experiencing withdrawal symptoms, emotional effects can include extreme depression. As withdrawal worsens, they may begin hallucinating.